MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA EXCHANGE SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA EXCHANGE SET
Catalog Number 12220
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hemolysis (1886); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that during a therapeutic plasma exchange (tpe) procedure on an optia device the system alarmed continued to detect cells in plasma line and had "orange plasma".The operator checked the green line was attached to 0.9% normal saline, orange line was attached to acd-a, replacement spikes were attached to the fresh frozen plasma.The physician wanted the procedure aborted and couldn't give a reason for the "orange plasma." there was no medical intervention.Patient information and outcome are unknown at this time.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Lot number and manufacture date are not available at this time.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a therapeutic plasma exchange (tpe) procedure on an optia device the system alarmed continued to detect cells in plasma line and had "orange plasma".The operator checked the green line was attached to 0.9% normal saline, orange line was attached to acd-a, replacement spikes were attached to the fresh frozen plasma.The physician wanted the procedure aborted and couldn't give a reason for the "orange plasma." there was no medical intervention.Patient information and outcome are unknown at this time.Sex and weight were obtained from the rdf.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.3a, a.4, b.6, h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event. review of the run data file shows there was a total of 7 occurrences between the alarms ¿cells were detected in plasma line from centrifuge¿ & ¿system continued to detect cells in plasma line from centrifuge¿.In tpe, the system generates these alarms when the rbc detector signals indicate a value greater than 1.5, indicating a darker than expected plasma was detected in the plasma line.The alarm may occur for various reasons including small air bubble(s) at the rbc detector, the entered patient hematocrit was too low leading to a high interface and spill over, or a shift in the patient fluid balance caused the actual patient hematocrit to increase leading to a spill over, or possible hemolysis or elevated bilirubin.In response to this alarm, it is suggested to increase the patient hct by 3% points for up to 9% points.In this procedure, the operator initially decreased the patient hct from 29% to 23% before increasing it to 36% by 6 minutes into the procedure.Aim images reviewed for this procedure show a developed cell interface that was maintained around the middle of the channel connector during this procedure.There was no clear evidence of clumping during the run but there was some possible buffy coat accumulation identified.Signals in the run data file do not show the occurrence of any aim alarms indicating a higher-than-expected interface during the procedure.Review of the aim images do not point to a clear root cause for the occurrence of these alarms.Analysis of the run data file cannot confirm the occurrence of hemolysis during this procedure.No clear root cause could be determined for the slightly darker than expected plasma reported during this procedure.If hemolysis is suspected, follow your sop for proper testing and confirmation of hemolysis.The device was found to be operating as intended with the appropriate alarms raised and all safety systems remaining in place.  lot number and manufacture date are not available at this time.Investigation is in process, a follow-up report will be provided.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA EXCHANGE SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
verenia oliver
10810 w. collins ave
lakewood, CO 80215
MDR Report Key24767601
Report Number1722028-2026-00050
Device Sequence Number10276194
Product Code LKN
UDI-Device Identifier05020583122208
UDI-Public05020583122208
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number12220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer04/02/2026
05/21/2026
05/27/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date04/27/2026
05/21/2026
06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight67 KG